I am a nurse diagnosed with 2 co-infections of Lyme. Bartenella and Babesia and Erhllicia. Currently treating the Bartenella with antibiotics and pain control. Question. I have felt pain in my upper left abdomen and recently the pain has radiated up my throat and into one or both jaws. The pain is pretty severe when it hits. I have had a liver biopsy that was negative when during tx my liver enzymes went t0 15 X normal. I have had weveral EDG's with the same outcome of Gastritis and sliding Hiatal hernia. Today my doctor let me know that I needed a colonoscopy because the hemacult test came back positive for blood. (But...the stool was very hard and hard to get out. I think it is incidental bleeding from that as my stools have been fairly normal and have had two colonoscopy's that were normal within the last 5 years. Each just found a single benign polyp). Anyway...the pain is really severe tonight and I don't know what to do. It still is going to my left jaw. Heart stuff ok. Any ideas? Have been on lots of pain meds for months (Meperidine and Phenergan at night and Oycodone 30mg day) Never get a tick bite...it *****. Not working because of the illness. Please respond. I think I am just scared.
Hi. I'm sorry you're feeling so scared and distressed.
I have absolutely no idea. Maybe gerd and/ or the other one, ?lped. (Throat/ voice box reflux.) Could be triggered by stress. ??
If the pain is more severe than it has been then maybe you should get it checked out.
I just wanted to offer some reassurance more than anything. It could be referred pain from your heart but it sounds unlikely. If you have concerns you should definitely get them checked out. Heart complaints should never be ignored.
I was almost too scared to read your post when I saw the nurse tag. You will know far more about what is going on with you than me.
I hope things settle down soon and that you are able to get on top of your health issues. Sorry for being so ignorant. It's good to come here and be able to learn.
Welcome to the MedHelp forum!
As you are a nurse you would know the pain you feel is strongly suggestive of heart attack. You do confirm that heartwise you are ok. However go for a 12 lead EKG while you have the pain. The other possibility is hiatal hernia and gastritis with probably reflux or even IBS could be causing the pain as this is not under control. Treatment is a combination of drugs to reduce the acid and lifestyle changes. You will need to take a combination of medications like a proton pump inhibitor such as omeprazole, lansoprazole or pantoprazole empty stomach in the morning and an antacid gel after meals for complete relief. Possibility of H pylori infection too should be looked into and a combination antibiotic tried.
Life style changes that will help include: Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, smoking, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Go to bed at least 2 hours after food. Maybe these tips will help you.
Increase both fiber and fluid in your diet. Please discuss this pain with your gastroenterologist and instead of pain medication try the above mentioned medications. The abdominal pain and jaw pain may not be related and can also be due to TMJ.
It is difficult to comment beyond this at this stage. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.